Nebraska, 2011Extreme Cold in Nebraska, February 1 to 2, 2011
February 1 to 2, 2011 · NWS LBF · 27 events in 27 counties and zones
A bitter cold arctic air mass with temperatures mainly in the single digits below zero combined with northwest winds of 20 to 40 mph during overnight and morning hours on February 1st and again during the overnight hours on February 2nd as temperatures dropped to 10 to 15 below zero with lighter winds. This produced dangerous wind chill values of 30 below to 40 below zero across all of western…
Every event with a place to put it; 27 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 27
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A bitter cold arctic air mass with temperatures mainly in the single digits below zero combined with northwest winds of 20 to 40 mph during overnight and morning hours on February 1st and again during the overnight hours on February 2nd as temperatures dropped to 10 to 15 below zero with lighter winds. This produced dangerous wind chill values of 30 below to 40 below zero across all of western and north central Nebraska.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jan 31, 8:56 PM CST, 3 hours 4 minutes earlier.
Area forecast discussion, Jan 31, 8:56 PM CST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
856 PM CST MON JAN 31 2011
.UPDATE...JUST UPDATED THE ONGOING FORECAST...MAINLY TO ADJUST
PRECIPITATION CHANCES OVERNIGHT AND TO LOWER MIN TEMPERATURES AROUND
3 DEGREES ACROSS THE BOARD.
FOR SNOWFALL THE REMAINDER OF TONIGHT...DRIER AIR HAS BEGUN TO PUSH
SOUTHWARD INTO NRN NEBRASKA FROM SD THIS EVENING...SO MUCH SO...SNOW HAS
ENDED ACROSS THE NORTHWESTERN HALF OF THE FORECAST AREA. WITH LOW
TEMPERATURES OVERNIGHT...APPROACHING THE DENDRITIC LAYER AND SURFACE TEMPS NEAR
DEW POINTS OVERNIGHT...DECIDED TO CONTINUE MENTION OF FLURRIES IN
THESE AREAS. FURTHER EAST...SOME CONTINUED MID LEVEL FORCING WILL
WARRANT CONTINUATION OF LIKELY POPS...MAINLY IMPACTING SERN
LINCOLN...HAYES...FRONTIER...INTO CUSTER COUNTY OVERNIGHT. ACCUMULATIONS
WILL BE LIGHT...AT AN INCH OR LESS OF ADDITIONAL ACCUMULATION.
AS FOR LOW TEMPS...DECIDED TO LOWER THESE 3 DEGREES ACROSS THE
BOARD. THE LATEST NAM SOLUTION IS CURRENTLY UNDER FORECASTING DEW
POINTS 3 DEGREES AND TEMPERATURES HAVE ALREADY DIPPED TO -5 AT
AINSWORTH...-6 AT VALENTINE AND -8 AT PINE RIDGE. WOULDN'T BE
SURPRISED TO SEE SOME TEMPS PUSHING 20 BELOW IN THE FAR NORTHWEST
TONIGHT. LOWERED TEMPS COUPLED WITH WINDS...WILL RESULT IN COLDER
APPARENT TEMPERATURES OF -35 TO -50 TONIGHT SO WILL BE UPDATED THE ONGOING
WIND CHILL WARNING AS WELL.
&&
PREVIOUS FORECAST DISCUSSION FOLLOWS...ISSUED AT...
342 PM CST MON JAN 31 2011
.SYNOPSIS...
H5 TROUGH OVER THE DAKOTAS ASSOCIATED WITH 1050MB SURFACE HIGH
OVER MONTANA. MAJOR TROUGH OVER FOUR CORNERS WILL BE EJECTING ONTO
THE SOUTHERN PLAINS TONIGHT.
&&
.DISCUSSION...
MODELS IN GOOD AGREEMENT THIS AFTERNOON AND HAVE GOOD CONFIDENCE
IN FORECAST. WEAK BAND OF SNOW SET UP BETWEEN NORTH PLATTE AND
BROKEN BOW THIS AFTERNOON WITH AROUND A QUARTER OF INCH PER HOUR
SNOWFALL RATES. WE WILL REMAIN ON NORTHERN PERIPHERY OF SOUTHERN
PLAINS SYSTEM. LIGHT SNOW WILL CONTINUE OVER WESTERN NEBRASKA
TONIGHT WITH AROUND AN INCH TO TWO INCHES OF ADDITIONAL
ACCUMULATION OVER SOUTHWEST NEBRASKA GENERALLY ALONG AND SOUTH OF
INTERSTATE 80. THE MAIN CONCERN WILL BE THE FALLING TEMPERATURES
TONIGHT INTO TUESDAY WITH NORTHWEST WINDS OF 15 TO 25 MPH WITH
GUTS TO AROUND 30MPH OVERNIGHT. THIS WILL CREATE DANGEROUS WIND
CHILLS. WINDS AND TEMPERATURES WILL CONTINUE TO CREATE DANGEROUS
WIND CHILLS THROUGH THURSDAY. LIGHT SNOW TO END THROUGH THE DAY ON
TUESDAY. SOME SLIGHT WARMUP THURSDAY AND FRIDAY AND SOME QUESTION
AS TO WHET HER OR NOT A COOL DOWN FOR NEXT WEEKEND. MAINLY DRY.
&&
.AVIATION...
CONDITIONS WILL GRADUALLY IMPROVE TONIGHT ACROSS WESTERN AND NORTH
CENTRAL NEBRASKA...AS DRIER ARCTIC AIR CONTINUES TO WORK INTO THE
REGION. THROUGH THE EVENING HOWEVER...AREAS OF MVFR AND IFR CAN BE
EXPECTED WITHIN SNOW BANDS. SURFACE WINDS WILL REMAIN GUSTY...WITH
SUSTAINED SPEEDS AROUND 18 KTS AND GUSTS TO 30 KTS POSSIBLE. THIS
WILL LEAD TO SOME BLOWING SNOW AT THE TAF SITES THROUGH THE NIGHT.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...WIND CHILL WARNING UNTIL
NOON CST/11 AM MST/ WEDNESDAY FOR NEZ004>010-022>029-035>038-056>059-069>071-094.
&&
SHORT TERM/EXTENDED...POWER
AVIATION...TAYLOR
UPDATE...BUTTLER
Hazardous weather outlook, Jan 31, 9:25 PM CST, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
925 PM CST MON JAN 31 2011
NEZ004>010-022>029-035>038-056>059-069>071-094-011130-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
925 PM CST MON JAN 31 2011 /825 PM MST MON JAN 31 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.
.DAY ONE...REST OF TONIGHT.
LIGHT SNOW WILL TAPER OFF TO FLURRIES OVERNIGHT WITH ADDITIONAL
ACCUMULATIONS UNDER AN INCH SOUTH OF A LINE FROM HAYES CENTER TO
BROKEN BOW. BITTERLY COLD AIR...COUPLED WITH NORTHERLY WINDS OF 20
TO 30 MPH...WILL PRODUCE WIND CHILLS OF 35 TO 50 BELOW ZERO
OVERNIGHT. A WIND CHILL WARNING IS IN EFFECT AND VENTURING OUTSIDE
TONIGHT IS NOT RECOMMENDED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
FLURRIES AND DANGEROUSLY COLD WIND CHILLS CAN BE EXPECTED TUESDAY
INTO WEDNESDAY MORNING. PLEASE TAKE THE NECESSARY PRECAUTIONS TO
PROTECT YOURSELF...PETS AND LIVESTOCK FROM THE EXTREME COLD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE
CLB
In the hours before
Local storm report, Jan 31, 8:40 PM CST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
840 PM CST MON JAN 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM EXTR WIND CHILL AINSWORTH 42.55N 99.86W
01/31/2011 M-30.00 F BROWN NE AWOS
0752 PM EXTR WIND CHILL VALENTINE 42.87N 100.55W
01/31/2011 M-30.00 F CHERRY NE ASOS
&&
MASEKLocal storm report, Jan 31, 9:00 PM CST, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
900 PM CST MON JAN 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM EXTR WIND CHILL AINSWORTH 42.55N 99.86W
01/31/2011 E-32 F BROWN NE AWOS
0852 PM EXTR WIND CHILL VALENTINE 42.87N 100.55W
01/31/2011 E-35 F CHERRY NE ASOS
0852 PM EXTR WIND CHILL BROKEN BOW 41.41N 99.64W
01/31/2011 E-30 F CUSTER NE ASOS
&&
MASEKLocal storm report, Jan 31, 10:28 PM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1028 PM CST MON JAN 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM EXTR WIND CHILL THEDFORD 41.98N 100.57W
01/31/2011 M-30.00 F THOMAS NE AWOS
0950 PM EXTR WIND CHILL AINSWORTH 42.55N 99.86W
01/31/2011 M-32.00 F BROWN NE AWOS
0953 PM EXTR WIND CHILL VALENTINE 42.87N 100.55W
01/31/2011 M-36.00 F CHERRY NE ASOS
0953 PM EXTR WIND CHILL BROKEN BOW 41.41N 99.64W
01/31/2011 M-31.00 F CUSTER NE ASOS
1010 PM EXTR WIND CHILL O'NEILL 42.46N 98.65W
01/31/2011 M-31.00 F HOLT NE AWOS
&&
MASEKExtreme Cold/Wind Chill, Thomas
- When
- February 1, 12:00 AM CST to 12:00 PM CST
- Where
- Thomas forecast zone
- Reported by
- ASOS
- Coordinates
- 41.914, -100.556 (the zone’s center; the record gives no point)
A bitter cold arctic air mass with temperatures near 10 below zero combined with northwest winds of 20 to 35 mph during the overnight and morning hours on February 1st to produce dangerous wind chill values of 30 below to 40 below zero across Thomas County.
Extreme Cold/Wind Chill, Eastern Cherry
- When
- February 1, 12:00 AM CST to February 2, 9:00 AM CST
- Where
- Eastern Cherry forecast zone
- Reported by
- ASOS
- Coordinates
- 42.545, -101.119 (the zone’s center; the record gives no point)
A bitter cold arctic air mass with temperatures generally from 5 below to 15 below zero combined with northwest winds of 20 to 30 mph during the overnight and morning hours on February 1st to produce dangerous wind chill values of 30 below to 40 below zero. During the overnight hours and early morning hours on February 2nd, lighter winds of 10 to 20 mph combined with continued cold temperatures of 5 below to 15 below zero to produce dangerous wind chill values of 30 to 35 below zero across eastern Cherry County.
Extreme Cold/Wind Chill, Keya Paha
- When
- February 1, 12:00 AM CST to February 2, 9:00 AM CST
- Where
- Keya Paha forecast zone
- Reported by
- ASOS
- Coordinates
- 42.879, -99.712 (the zone’s center; the record gives no point)
A bitter cold arctic air mass with temperatures generally from 5 below to 15 below zero combined with northwest winds of 20 to 30 mph during the overnight and morning hours on February 1st to produce dangerous wind chill values of 30 below to 40 below zero. During the overnight hours and early morning hours on February 2nd, lighter winds of 10 to 20 mph combined with continued cold temperatures of 5 below to 15 below zero to produce dangerous wind chill values of 30 to 35 below zero across Keya Paha County.
Extreme Cold/Wind Chill, Brown
- When
- February 1, 12:00 AM CST to 12:00 PM CST
- Where
- Brown forecast zone
- Reported by
- AWOS
- Coordinates
- 42.430, -99.929 (the zone’s center; the record gives no point)
A bitter cold arctic air mass with temperatures from 5 below to 10 below zero combined with northwest winds of 20 to 35 mph during the overnight and morning hours on February 1st to produce dangerous wind chill values of 30 below to 40 below zero across Brown County.
Extreme Cold/Wind Chill, Rock
- When
- February 1, 12:00 AM CST to 12:00 PM CST
- Where
- Rock forecast zone
- Reported by
- AWOS
- Coordinates
- 42.421, -99.450 (the zone’s center; the record gives no point)
A bitter cold arctic air mass with temperatures from 5 below to 10 below zero combined with northwest winds of 20 to 35 mph during the overnight and morning hours on February 1st to produce dangerous wind chill values of 30 below to 35 below zero across Rock County.
Extreme Cold/Wind Chill, Boyd
- When
- February 1, 12:00 AM CST to 12:00 PM CST
- Where
- Boyd forecast zone
- Reported by
- AWOS
- Coordinates
- 42.900, -98.766 (the zone’s center; the record gives no point)
A bitter cold arctic air mass with temperatures from 5 below to 10 below zero combined with northwest winds of 20 to 35 mph during the overnight and morning hours on February 1st to produce dangerous wind chill values of 30 below to 35 below zero across Boyd County.
Extreme Cold/Wind Chill, Holt
- When
- February 1, 12:00 AM CST to 12:00 PM CST
- Where
- Holt forecast zone
- Reported by
- AWOS
- Coordinates
- 42.456, -98.784 (the zone’s center; the record gives no point)
A bitter cold arctic air mass with temperatures near 5 below zero combined with northwest winds of 20 to 35 mph during the overnight and morning hours on February 1st to produce dangerous wind chill values of 30 below to 35 below zero across Holt County.
Extreme Cold/Wind Chill, Garfield
- When
- February 1, 12:00 AM CST to 12:00 PM CST
- Where
- Garfield forecast zone
- Reported by
- AWOS
- Coordinates
- 41.914, -98.991 (the zone’s center; the record gives no point)
A bitter cold arctic air mass with temperatures near 5 below zero combined with northwest winds of 20 to 35 mph during the overnight and morning hours on February 1st to produce dangerous wind chill values of 30 below to 35 below zero across Garfield County.
Extreme Cold/Wind Chill, Wheeler
- When
- February 1, 12:00 AM CST to 12:00 PM CST
- Where
- Wheeler forecast zone
- Reported by
- AWOS
- Coordinates
- 41.915, -98.528 (the zone’s center; the record gives no point)
A bitter cold arctic air mass with temperatures near 5 below zero combined with northwest winds of 20 to 35 mph during the overnight and morning hours on February 1st to produce dangerous wind chill values of 30 below to 35 below zero across Wheeler County.
Extreme Cold/Wind Chill, Loup
- When
- February 1, 12:00 AM CST to 12:00 PM CST
- Where
- Loup forecast zone
- Reported by
- ASOS
- Coordinates
- 41.914, -99.454 (the zone’s center; the record gives no point)
A bitter cold arctic air mass with temperatures near 5 below zero combined with northwest winds of 25 to 35 mph during the overnight and morning hours on February 1st to produce dangerous wind chill values of 30 below to 35 below zero across Loup County.
Extreme Cold/Wind Chill, Blaine
- When
- February 1, 12:00 AM CST to 12:00 PM CST
- Where
- Blaine forecast zone
- Reported by
- AWOS
- Coordinates
- 41.913, -99.977 (the zone’s center; the record gives no point)
A bitter cold arctic air mass with temperatures near 10 below zero combined with northwest winds of 25 to 35 mph during the overnight and morning hours on February 1st to produce dangerous wind chill values of 30 below to 40 below zero across Blaine County.
Extreme Cold/Wind Chill, Custer
- When
- February 1, 12:00 AM CST to 12:00 PM CST
- Where
- Custer forecast zone
- Reported by
- ASOS
- Coordinates
- 41.394, -99.726 (the zone’s center; the record gives no point)
A bitter cold arctic air mass with temperatures of 5 below to 10 below zero combined with northwest winds of 30 to 40 mph during the overnight and morning hours on February 1st to produce dangerous wind chill values of 30 below to 40 below zero across Custer County.
Extreme Cold/Wind Chill, Logan
- When
- February 1, 12:00 AM CST to 12:00 PM CST
- Where
- Logan forecast zone
- Reported by
- ASOS
- Coordinates
- 41.567, -100.483 (the zone’s center; the record gives no point)
A bitter cold arctic air mass with temperatures of 5 below to 10 below zero combined with northwest winds of 25 to 35 mph during the overnight and morning hours on February 1st to produce dangerous wind chill values of 30 below to 40 below zero across Logan County.
Extreme Cold/Wind Chill, Lincoln
- When
- February 1, 12:00 AM CST to 12:00 PM CST
- Where
- Lincoln forecast zone
- Reported by
- ASOS
- Coordinates
- 41.048, -100.745 (the zone’s center; the record gives no point)
A bitter cold arctic air mass with temperatures of 5 below to 10 below zero combined with northwest winds of 20 to 35 mph during the overnight and morning hours on February 1st to produce dangerous wind chill values of 30 below to 35 below zero across Lincoln County.
Extreme Cold/Wind Chill, McPherson
- When
- February 1, 12:00 AM CST to 12:00 PM CST
- Where
- McPherson forecast zone
- Reported by
- ASOS
- Coordinates
- 41.568, -101.060 (the zone’s center; the record gives no point)
A bitter cold arctic air mass with temperatures of 5 below to 10 below zero combined with northwest winds of 20 to 35 mph during the overnight and morning hours on February 1st to produce dangerous wind chill values of 30 below to 35 below zero across McPherson County.
Extreme Cold/Wind Chill, Hayes
- When
- February 1, 12:00 AM CST to 11:00 AM CST
- Where
- Hayes forecast zone
- Reported by
- ASOS
- Coordinates
- 40.525, -101.062 (the zone’s center; the record gives no point)
A bitter cold arctic air mass with temperatures generally from zero to 10 below zero combined with northwest winds of 25 to 35 mph during the overnight and morning hours on February 1st to produce dangerous wind chill values of 30 below to 35 below zero across Hayes County.
Extreme Cold/Wind Chill, Frontier
- When
- February 1, 12:00 AM CST to 11:00 AM CST
- Where
- Frontier forecast zone
- Reported by
- ASOS
- Coordinates
- 40.530, -100.394 (the zone’s center; the record gives no point)
A bitter cold arctic air mass with temperatures generally from zero to 10 below zero combined with northwest winds of 25 to 35 mph during the overnight and morning hours on February 1st to produce dangerous wind chill values of 30 below to 35 below zero across Frontier County.
Extreme Cold/Wind Chill, Sheridan
- When
- February 1, 12:00 AM MST to February 2, 9:00 AM MST
- Where
- Sheridan forecast zone
- Reported by
- ASOS
- Coordinates
- 42.505, -102.409 (the zone’s center; the record gives no point)
A bitter cold arctic air mass with temperatures generally from 5 below to 15 below zero combined with northwest winds of 15 to 25 mph during the overnight hours and daytime hours on February 1st to produce dangerous wind chill values of 30 below to 40 below zero. During the overnight hours and early morning hours on February 2nd, lighter winds of 5 to 15 mph combined with even colder temperatures of 10 below to 25 below zero to produce dangerous wind chill values of 30 below to 40 below zero across Sheridan County.
Extreme Cold/Wind Chill, Western Cherry
- When
- February 1, 12:00 AM MST to February 2, 9:00 AM MST
- Where
- Western Cherry forecast zone
- Reported by
- ASOS
- Coordinates
- 42.545, -101.119 (the zone’s center; the record gives no point)
A bitter cold arctic air mass with temperatures generally from 5 below to 15 below zero combined with northwest winds of 20 to 30 mph during the overnight and morning hours on February 1st to produce dangerous wind chill values of 30 below to 40 below zero. During the overnight hours and early morning hours on February 2nd, lighter winds of 10 to 20 mph combined with continued cold temperatures of 5 below to 15 below zero to produce dangerous wind chill values of 30 to 35 below zero across western Cherry County.
Extreme Cold/Wind Chill, Hooker
- When
- February 1, 12:00 AM MST to 11:00 AM MST
- Where
- Hooker forecast zone
- Reported by
- ASOS
- Coordinates
- 41.916, -101.135 (the zone’s center; the record gives no point)
A bitter cold arctic air mass with temperatures near 10 below zero combined with northwest winds of 20 to 35 mph during the overnight and morning hours on February 1st to produce dangerous wind chill values of 30 below to 40 below zero across Hooker County.
Extreme Cold/Wind Chill, Arthur
- When
- February 1, 12:00 AM MST to February 2, 9:00 AM MST
- Where
- Arthur forecast zone
- Reported by
- AWOS
- Coordinates
- 41.569, -101.696 (the zone’s center; the record gives no point)
A bitter cold arctic air mass with temperatures generally from 5 below to 15 below zero combined with northwest winds of 20 to 30 mph during the overnight and morning hours on February 1st to produce dangerous wind chill values of 30 below to 40 below zero. During the overnight hours and early morning hours on February 2nd, lighter winds of 10 to 15 mph combined with continued cold temperatures of 5 below to 15 below zero to produce dangerous wind chill values of 30 to 35 below zero across Arthur County.
Extreme Cold/Wind Chill, Grant
- When
- February 1, 12:00 AM MST to February 2, 9:00 AM MST
- Where
- Grant forecast zone
- Reported by
- ASOS
- Coordinates
- 41.915, -101.740 (the zone’s center; the record gives no point)
A bitter cold arctic air mass with temperatures generally from 5 below to 15 below zero combined with northwest winds of 20 to 30 mph during the overnight and morning hours on February 1st to produce dangerous wind chill values of 30 below to 40 below zero. During the overnight hours and early morning hours on February 2nd, lighter winds of 10 to 15 mph combined with continued cold temperatures of 5 below to 15 below zero to produce dangerous wind chill values of 30 to 35 below zero across Grant County.
Extreme Cold/Wind Chill, Garden
- When
- February 1, 12:00 AM MST to February 2, 9:00 AM MST
- Where
- Garden forecast zone
- Reported by
- ASOS
- Coordinates
- 41.619, -102.335 (the zone’s center; the record gives no point)
A bitter cold arctic air mass with temperatures generally from 5 below to 15 below zero combined with northwest winds of 20 to 30 mph during the overnight and morning hours on February 1st to produce dangerous wind chill values of 30 below to 40 below zero. During the overnight hours and early morning hours on February 2nd, lighter winds of 10 to 15 mph combined with continued cold temperatures of 5 below to 15 below zero to produce dangerous wind chill values of 30 to 35 below zero across Garden County.
Extreme Cold/Wind Chill, Deuel
- When
- February 1, 12:00 AM MST to February 2, 9:00 AM MST
- Where
- Deuel forecast zone
- Reported by
- ASOS
- Coordinates
- 41.112, -102.334 (the zone’s center; the record gives no point)
A bitter cold arctic air mass with temperatures generally from 5 below to 15 below zero combined with northwest winds of 25 to 35 mph during the overnight and morning hours on February 1st to produce dangerous wind chill values of 30 below to 43 below zero. During the overnight hours and early morning hours on February 2nd, lighter winds of 10 to 20 mph combined with continued cold temperatures of 5 below to 15 below zero to produce dangerous wind chill values of 30 to 35 below zero across Deuel County.
Extreme Cold/Wind Chill, Keith
- When
- February 1, 12:00 AM MST to February 2, 9:00 AM MST
- Where
- Keith forecast zone
- Reported by
- AWOS
- Coordinates
- 41.199, -101.661 (the zone’s center; the record gives no point)
A bitter cold arctic air mass with temperatures generally near 10 below zero combined with northwest winds of 25 to 35 mph during the overnight and morning hours on February 1st to produce dangerous wind chill values of 30 below to 40 below zero. During the overnight hours and early morning hours on February 2nd, lighter winds of 10 to 15 mph combined with continued cold temperatures of 5 below to 15 below zero to produce dangerous wind chill values of 30 to 35 below zero across Keith County.
Extreme Cold/Wind Chill, Perkins
- When
- February 1, 12:00 AM MST to 11:00 AM MST
- Where
- Perkins forecast zone
- Reported by
- AWOS
- Coordinates
- 40.851, -101.650 (the zone’s center; the record gives no point)
A bitter cold arctic air mass with temperatures generally from 5 below to 10 below zero combined with northwest winds of 25 to 35 mph during the overnight and morning hours on February 1st to produce dangerous wind chill values of 30 below to 40 below zero across Perkins County.
Extreme Cold/Wind Chill, Chase
- When
- February 1, 12:00 AM MST to 11:00 AM MST
- Where
- Chase forecast zone
- Reported by
- ASOS
- Coordinates
- 40.524, -101.698 (the zone’s center; the record gives no point)
A bitter cold arctic air mass with temperatures generally from 5 below to 10 below zero combined with northwest winds of 25 to 35 mph during the overnight and morning hours on February 1st to produce dangerous wind chill values of 30 below to 40 below zero across Chase County.
- Extreme Cold/Wind Chill
- Temperatures or wind chills at or below the local warning criteria, or cold that caused deaths.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard in Illinois, February 1 to 2, 201114 deaths · 2 injured · $525,000 · 18 events
- Ice Storm and Winter Storm in Texas, February 1 to 4, 20113 deaths · 37 injured · $4.4 million · 31 events
- Blizzard and Winter Storm in Missouri, February 1, 20114 deaths · 1 injured · $140,000 · 33 events
- Blizzard and Winter Storm in Oklahoma, February 1, 20113 deaths · 5 injured · $30 million · 24 events
- Blizzard and Ice Storm in Illinois, February 1 to 2, 20113 deaths · $11 million · 35 events
- Blizzard in Indiana, February 1 to 2, 20113 deaths · $100,000 · 5 events
- Blizzard in Wisconsin, February 1 to 2, 20113 deaths · 3 injured · $34,000 · 3 events
- Winter Storm and Extreme Cold in Texas, February 1 to 4, 20112 deaths · 6 injured · $1.4 million · 48 events
- Ice Storm and Winter Weather in Ohio, February 1 to 2, 20112 deaths · 4 injured · 30 events
- Winter Weather in Vermont, February 1, 20112 deaths · $10,000 · 2 events
- Blizzard and Winter Storm in Kansas, February 1, 20111 death · 4 injured · $54,000 · 26 events
- Winter Storm and Winter Weather in Oklahoma, February 1, 20111 death · 48 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 271792, 271793, 271794, 271795, 271796, 271799, 271801, 271802, 271806, 271807, 271808, 271809, 271810, 271811, 271812, 271821, 271822, 271789, 271790, 271791, 271814, 271815, 271816, 271817, 271818, 271819, 271820.